Medicines That May Cause Urinary Incontinence in Men
Prescription and nonprescription medicines can cause involuntary loss of urine. The degree of loss of bladder control will vary from person to person.
Medicines that may make urinary incontinence worse include:
- Reference Diuretics Opens New Window, such as furosemide (Lasix) or hydrochlorothiazide.
- Reference Antihistamines Opens New Window, such as diphenhydramine (for example, Benadryl).
- Antidepressants, such as amitriptyline or doxepin (for example, Silenor).
- Alpha-blockers, such as doxazosin (Cardura) or terazosin (Hytrin).
- Reference Sedatives Opens New Window, such as chlordiazepoxide (for example, Librium) or diazepam (for example, Valium).
- Reference Narcotics Opens New Window, such as codeine or meperidine (for example, Demerol).
- Reference Calcium channel blockers, such as verapamil (for example, Calan) or diltiazem (for example, Cardizem).
- Nonprescription medicines such as diet, allergy, and cold medicines.
If you notice a urinary problem after taking a prescription or nonprescription medicine, talk with your doctor about another medicine you might use.
|By:||Reference Healthwise Staff||Last Revised: July 17, 2012|
|Medical Review:||Reference E. Gregory Thompson, MD - Internal Medicine
Reference Avery L. Seifert, MD - Urology